MAUDE Adverse Event Report: CORCYM S.R.L. OPTIFORM PROSTHETIC MITRAL HEART VALVE; MECHANICAL HEART VALVE PROSTHESIS

CORCYM S.R.L. OPTIFORM PROSTHETIC MITRAL HEART VALVE; MECHANICAL HEART VALVE PROSTHESIS
Model Number CPHV
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 08/28/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The manufacturing and material records for the device involved in this event, as they pertain to the reported issue, were retrieved and reviewed by the manufacturer¿s quality engineering.The results confirmed that this prosthesis satisfied all required material, visual, and performance standards at the time of manufacture and release.The device has been returned to the manufacturer and investigation on the device is ongoing.A follow up report will be provided upon compeletion of investigation and/or receipt of any further information.
 
Event or Problem Description
The manufacturer was informed on 28 aug 2024, after surgery, it was found through echo that one of the leaflets of optiform size 27 could not close and there was reflux.After reinstalling another valve of corcym, echo returned to normal.No further information is available.
 
Additional Manufacturer Narrative
The manufacturing and material records for the device involved in this event, as they pertain to the reported issue, were retrieved and reviewed by the manufacturer¿s quality engineering.The results confirmed that this prosthesis satisfied all required material, visual, and performance standards at the time of manufacture and release.The device was returned to the manufacturer.After decontamination, a visual inspection was performed and trace of residue, with appearance of organic material / fresh thrombotic formations, was noticed in the hinge cavity.This residue is reasonably the cause of the reduced mobility observed on initial gross examination.The sewing cuff was then removed, and a cleaning was then carried out, and the orifice¿ serial number (b)(6) was identified.It is possible to see the functional body of the prothesis after the cleaning procedure, where the hinges cavities appeared clean and without foreign material, and finally the leaflets resulted freely moving.The visual inspection was carried out without noticing any manufacturing defects.The hydrodynamic testing conducted on the cphv subassembly #27 (b)(6) of the valve f7-027 ¿ sn (b)(6)-a was performed.The test confirmed a normal leaflet kinematic showing a correct movement of the leaflets; no anomalies were observed during the open/close cycle of the pulsatile hydrodynamic test in both normotensive and hypotensive pressure conditions.The testing result at normotensive condition (c.O.5.0 l/min and m.A.P.Of 100 mmhg) are the following: ¿ the regurgitant fraction (rf%) is 6.6% and it is below the minimum requirement of iso 5840 (rf% < 15%) for an equivalent valve size.¿ the effective orifice area (eoa) is 2.39 cm2 and it is above the minimum requirement of iso 5840 (eoa > 1.70 cm2) for an equivalent valve size.Based on the information available, the definitive root cause of the event cannot be established at this time.However, from the document review performed, no manufacturing deficiencies were noted.Phenomena of partial leaflet immobilization, that could induce opening / closing difficulties, have been described in the clinical literature to several models of mechanical valves.Possible causes also include the presence of small formations of clots / thrombi consistent with the reported case history.In summary, manufacturer was not able to reproduce the any mechanical malfunction in the laboratories, it is possible to argue that the cause of reported event was not related to device.

Brand Name
OPTIFORM PROSTHETIC MITRAL HEART VALVE
Common Device Name
MECHANICAL HEART VALVE PROSTHESIS
Manufacturer (Section D)
CORCYM S.R.L.
strada crescentino
saluggia, vc
Manufacturer (Section G)
CORCYM S.R.L.
strada crescentino saluggia vercelli
saluggia, vc
Manufacturer Contact
laura mannino
5005 north fraser way
burnaby, bc 
MDR Report Key20323123
Report Number3005687633-2024-00117
Device Sequence Number15399450
Product Code LWQ
UDI-Device Identifier08022057012852
UDI-Public(01)08022057012852(240)F7-027(17)280410
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P900060S019
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberCPHV
Device Catalogue NumberF7-027
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/18/2024
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/29/2024
Supplement Date Received by Manufacturer10/09/2024
Initial Report FDA Received Date09/27/2024
Supplement Report FDA Received Date11/08/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/12/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age37 YR
Patient SexMale